Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jun 22, 2012, 4:02 PM EDT for Halifax County, Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2012, 4:02 PM EDT (20:02 UTC)
- Expired
- Jun 22, 2012, 4:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Blacksburg, VA
County Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 110 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
338
WWUS81 KRNK 222002
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
402 PM EDT FRI JUN 22 2012
VAZ058-059-222045-
CHARLOTTE VA-HALIFAX VA-
402 PM EDT FRI JUN 22 2012
...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR
SOUTH CENTRAL CHARLOTTE AND SOUTHEASTERN HALIFAX
COUNTIES UNTIL 445 PM EDT...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR VIRGILINA...MOVING EAST AT 30
MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH IS EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TURBEVILLE... VIRGILINA...
CLUSTER SPRINGS... ALTON...
HITESBURG...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
FRIDAY EVENING FOR SOUTH CENTRAL VIRGINIA.
LAT...LON 3669 7868 3668 7870 3660 7872 3658 7871
3656 7874 3654 7874 3654 7908 3662 7908
3670 7865 3669 7865
TIME...MOT...LOC 1959Z 264DEG 25KT 3657 7884
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jun 22, 10:53 AM EDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jun 22, 10:53 AM EDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1053 AM EDT FRI JUN 22 2012 .SYNOPSIS... A WEAK UPPER LEVEL DISTURBANCE SLIDING ACROSS THE AREA FROM THE WEST WILL CONTINUE THE THREAT FOR SHOWERS AND STORMS INTO THIS MORNING. A COLD FRONT WILL THEN SWEEP ACROSS THE AREA THIS AFTERNOON BRINGING MORE IN THE WAY OF WIDESPREAD SHOWERS AND STORMS. HIGH PRESSURE WILL RETURN TO THE AREA OVER THE WEEKEND BEFORE ANOTHER COLD FRONT APPROACHES ON MONDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1045 AM EDT FRIDAY... LAST BIT SHOWERS FROM OVERNIGHT WAS MOVING THROUGH THE ALLEGHANY HIGHLANDS. NO CHANGES TO THE AFTERNOON FORECAST. AS OF 330 AM EDT FRIDAY... CLUSTERS OF CONVECTION CONTINUE TO LINGER EARLY THIS MORNING ASSOCIATED WITH LEFTOVER INSTABILITY PER 500-1000 J/KG MUCAPES AND DEEP MOISTURE IN PLACE UNDER A PASSING WEAK 5H VORT LOBE. MODELS GRNLY HAVING A TOUGH TIME DEPICTING THIS ACTIVITY ATTM WITH MOST SHOWING THINGS DRYING UP BY DAYBREAK WHICH APPEARS TOO QUICK. THUS WILL INIT WITH LINGERING CHANCE POPS ESPCLY WEST AND MORE CLOUDS GIVEN CANOPY OFF LATEST IR PICS. OTRW NOT A LOT OF CHANGE TO THE GOING FCST TODAY WITH THE UPSTREAM COLD FRONT PROGGED TO DIVE SE TO NEAR THE WESTERN SLOPES BY MIDDAY BEFORE BASICALLY JUMPING EAST TO THE RESIDUAL PIEDMONT LEE TROF THIS AFTERNOON. GUIDANCE SHOWING BEST UVV AHEAD OF THE FRONT ACROSS THE FAR WEST AND BLUE RIDGE INITIALLY...LIKELY WHERE THE CURRENT COVERAGE FADES...THEN MORE SO PIEDMONT AND POINTS EAST LATER ON WHERE BEST INSTABILITY AND THETA-E WILL RESIDE. JUST HOW ORGANIZED BANDS OF TSRA BECOME A BIT IFFY AS THE LOW LEVEL FLOW ALOFT TURNS WESTERLY WHILE WINDS ALOFT NOT ALL THAT IMPRESSIVE FOR SVR EXCEPT EAST WHERE SEEING MORE DRY AIR ALOFT. ALSO BEST SUPPORT WITH THE 5H TROF REMAINS TO THE NORTH WHILE INSTABILITY KEY GIVEN EARLY CLOUDS WEST. THUS PLAN TO KEEP LIKELY POPS GOING FOR THE MOST PART WESTERN HALF DESPITE PROGGED WEAKER INSTABILITY AND CHANCE SE WHERE OUTSIDE OF EARLY PULSE STORMS...THE MAIN AXIS MAY BE SLOW TO ARRIVE UNTIL LATE. HIGH TEMPS SHOULD BE A LITTLE COOLER ESPCLY WEST WHILE COULD STILL SOAR WELL INTO THE 90S PIEDMONT IF THE FRONT IS EVEN SLOWER. DID LOWER HIGHS A LITTLE WEST GIVEN A CLOUDY START AND EARLIER CONVECTIVE POTENTIAL. OTRW FOLLOWING MORE IN LINE WITH THE MET VALUES OUTSIDE OF THE FAR SE WHERE THE WARMER MAV LIKELY BETTER. FRONT SLIDES TO THE EAST THIS EVENING TAKING DEEP MOISTURE OUT OF THE AREA AFTER MIDNIGHT IF NOT SOONER. MAY NEED A PERIOD OF LIKELY POPS EAST PENDING AFTERNOON TRENDS OTRW HIGH CHANCE COVERAGE INTO THE EVENING TAPERING FROM WEST TO EAST BY MIDNIGHT. GRADUAL FILTERING OF DRY AIR IN FROM THE NW SHOULD ACT TO PRODUCE SLOW CLEARING OVERNIGHT WITH ONLY SOME LEFTOVER PATCHY FOG PER RESIDUAL MOISTURE. SHOULD BE A BIT MORE COMFORTABLE ESPCLY MOUNTAINS REGARDING LOWS AS THE 85H FRONT LOOKS TO CROSS THE REGION ALLOWING PERHAPS SOME 50S IN THE VALLEYS...WHILE THE EAST STAYS WARM/MUGGY WITH TEMPS IN THE MID/UPR 60S. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 300 AM EDT FRIDAY... A COLD FRONT WILL MOVE SOUTHEAST OF OUR AREA AND STALL ACROSS THE CAROLINAS. HIGH PRESSURE ACROSS THE OHIO VALLEY WILL BUILD SOUTH INTO OUR REGION BEHIND THE FRONT. DRIER AND LESS HUMID AIR WILL PUSH INTO OUR REGION. HIGH TEMPERATURES SATURDAY WILL RANGE FROM AROUND 80 IN THE MOUNTAINS TO THE LOWER 90S IN THE SOUTHEAST. AS THE HIGH MOVES EAST SATURDAY NIGHT AND SUNDAY...THERE IS ENOUGH LOW LEVEL SOUTHEAST FLOW AND INSTABILITY TO MAINTAIN THE LIGHT PROBABILITY OF PRECIPITATION ON SUNDAY...ESPECIALLY ALONG THE SOUTHERN BLUE RIDGE. LOW TEMPERATURES SATURDAY NIGHT WILL VARY FROM THE UPPER 50S IN THE WEST TO THE MID 60S IN THE SOUTHEAST. BLEND MOS FOR HIGHS ON SUNDAY WITH READINGS FROM THE UPPER 70S IN THE MOUNTAINS TO AROUND 90 DEGREES IN THE PIEDMONT. PLAYED LOWS SUNDAY NIGHT WARMER THAN SATURDAY NIGHT...FROM AROUND 60 IN THE MOUNTAINS TO THE UPPER 60S IN THE SOUTHEAST. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 115 PM EDT THURSDAY... MODELS IN GOOD AGREEMENT DRAGGING WEAK FRONT THROUGH THE APPALACHIAN REGION ON MONDAY AS THE NE US TROUGH DEEPENS IN RESPONSE TO OVERALL AMPLIFYING LONG WAVE PATTERN ACROSS NORTH AMERICA...WITH VERY STRONG RIDGE NEAR ROCKIES AND WESTERN PLAINS STATES. TRENDED POPS UPWARD FROM SLIGHT CHC INTO THE LOW CHC CATEGORY FOR MONDAY. AS THE TROUGH DEEPENS OVER THE NE US...THIS SHOULD BRING IN SOMEWHAT COOLER AND DRIER AIR MASS FOR MUCH OF THE REST OF THE WEEK...WITH SOME SIGNS OF THE PATTERN BREAKING DOWN SLOWLY TOWARD THE END OF NEXT WEEK. AS THE CENTRAL US RIDGE FLATTENS AND NE US TROUGH LIFTS AND WEAKENS SOMEWHAT...THIS COULD ALLOW SOME MOISTURE RETURN OR THE POSSIBILITY OF THE REMNANTS OF ORGANIZED CONVECTIVE SYSTEMS WELL TO SNEAK INTO THE WEST SLOPES OF APPALACHIANS IN NW FLOW...PERHAPS AS EARLY AS NEXT THURSDAY. GFS IS FASTER TO LIFT THIS TROUGH OUT SO LEANS MORE TOWARD THE RETURN MSTR IDEA WITH W OR SW FLOW...WHILE ECMWF HAS MORE NW FLOW BUT INDICATES A PRETTY GOOD S/WV HEADED TOWARDS US THURSDAY. THIS HAVE PUT IN A SLIGHT CHC POP STARTING WED NIGHT AND INTO THURS. FINALLY...KEEPING AN EYE ON POTENTIAL TROPICAL DEVELOPMENT IN THE GULF...AND MODELS OF COURSE HAVE A VARIETY IDEAS ABOUT HOW STRONGLY THIS WILL DEVELOP AND WHERE IT WILL ULTIMATELY TRACK. CONSENSUS IS THAT THIS WILL REMAIN TO OUR SOUTHEAST AS IT TRACKS ACROSS FLORIDA AND OUT INTO THE ATLANTIC...BUT SOME SOLNS SUGGEST STRONGER DEVELOPMENT IN THE GULF AND IMPACTING TX TO LA COASTLINES...WHICH COULD MEAN EVENTUALLY SOME OF THIS MOISTURE GETS INTO APPALACHIAN REGION...BUT THIS WOULD LIKELY BE BEYOND DAY 7...AND WOULD ALSO DEPEND ON SOME PROGRESSION OF THE LARGE SCALE PATTERN BY THEN. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... AS OF 635 AM EDT FRIDAY... SCATTERED CONVECTION CONTINUES OVER THE NW ATTM WITH MORE ISOLATED NATURE COVERAGE ELSW OVER THE MOUNTAINS. EXPECT SOME OF THIS TO LINGER INTO MID MORNING WITH SHRA/TSRA POSSIBLY AFFECTING KLWB/KBLF FOR THE MOST PART WHERE BRIEF MVFR/IFR IN RAIN POSSIBLE. OTRW STILL LOOKING FOR A GRADUAL EROSION OF THE CURRENT MID/LOW CLOUDS WITH THIS CANOPY MIXING OUT TO A BKN CU FIELD OVER THE MOUNTAINS BY MIDDAY...AND SCTD-BKN CU OUT EAST. THIS SHOULD ALLOW FOR A PERIOD OF VFR WEST OF THE BLUE RIDGE THIS MORNING ONCE PATCHY MVFR/IFR FOG FADES AND MAINLY VFR OUT EAST THRU EARLY OR MID AFTERNOON. STILL A BIT UNCERTAIN AS TO TIMING AND EXACT LOCATION OF RENEWED CONVECTION THIS AFTERNOON AS A COLD FRONT APPROACHES FROM THE NW. MOST LATEST GUIDANCE TRENDING TOWARD ADDED SCTD COVERAGE ALONG THE BLUE RIDGE WITH A SECONDARY AREA AFFECTING THE WESTERN MOUNTAINS EARLY ON BEFORE THE MAJORITY OF THE SHRA/TSRA JUMP TOWARD KDAN/KLYH AND POINTS EAST LATE. THEREFORE KEPT SHRA IN THE TAF WITH VCTS AT ALL SITES BY EARLY AFTERNOON...THEN DIMINISHING TO MORE SHRA NATURE BEHIND THE FRONT BY THIS EVENING. EXPECT MOST RAINFALL TO TAPER DURING THE EVENING...WITH MVFR FOG FORMATION LIKELY AFTER SUNSET GIVEN MOISTURE AROUND AND CLEARING SKIES. HOWEVER WESTERLY WINDS WILL LIKELY CAUSE LOW CLOUDS TO BANK UP AGAINST THE WESTERN SLOPES RESULTING IN MVFR CONDITIONS AT KBLF AND/OR IFR IN FOG/LOW CLOUDS AT KLWB LATE TONIGHT AS WELL. ELSW THINKING MAINLY VFR AFTER MIDNIGHT WITH A RETURN OF MVFR IN FOG ACROSS THE EAST BY DAYBREAK SATURDAY. HIGH PRESSURE RETURNS FOR THE WEEKEND WITH MAINLY VFR CONDITIONS. LATE NIGHT MOUNTAIN AND VALLEY FOG IS EXPECTED. ANOTHER FRONT WILL MOVE THROUGH THE AREA ON MONDAY. EXPECT A RETURN OF SCATTERED SHOWERS AND STORMS. VFR THEN RETURNS UNDER HIGH PRESSURE ON TUESDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS/JH NEAR TERM...AMS/JH SHORT TERM...KK LONG TERM...SK AVIATION...DS/JH/WP
Hazardous weather outlook, Jun 22, 12:49 PM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1249 PM EDT FRI JUN 22 2012 NCZ004>006-VAZ022>024-032>035-043>047-058-059-231100- STOKES-ROCKINGHAM-CASWELL-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 1249 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018>020-VAZ007-009>020-WVZ042>045-231100- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 1249 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS...LARGE HAIL AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 22, 2:59 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
259 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TSTM WND DMG 3 NNE HURT 37.12N 79.26W
06/22/2012 PITTSYLVANIA VA EMERGENCY MNGR
TREES DOWN ON IVY CLIFF ROAD AND STONE MILL ROAD
&&
MBSSpecial weather statement, Jun 22, 3:10 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
310 PM EDT FRI JUN 22 2012
VAZ045-046-059-221930-
CAMPBELL VA-CHARLOTTE VA-APPOMATTOX VA-
310 PM EDT FRI JUN 22 2012
...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR
EAST CENTRAL CAMPBELL...NORTHWESTERN CHARLOTTE AND
SOUTHEASTERN APPOMATTOX COUNTIES UNTIL 330 PM EDT...
AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM HIXBURG TO WREN...OR ALONG A LINE EXTENDING FROM 6 MILES EAST
OF APPOMATTOX TO PHENIX...AND MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH IS EXPECTED WITH
THESE STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO
POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LOCATIONS IMPACTED INCLUDE...
PHENIX... RED HOUSE...
EVERGREEN... CULLEN...
MADISONVILLE... HIXBURG...
PAMPLIN CITY...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
FRIDAY EVENING FOR SOUTHEASTERN VIRGINIA.
LAT...LON 3709 7860 3701 7882 3716 7885 3737 7875
3734 7861 3727 7868 3720 7869 3719 7864
3716 7862 3714 7857
TIME...MOT...LOC 1907Z 256DEG 19KT 3732 7871 3712 7880Special weather statement, Jun 22, 3:41 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
341 PM EDT FRI JUN 22 2012
VAZ058-059-222015-
CHARLOTTE VA-HALIFAX VA-
341 PM EDT FRI JUN 22 2012
...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR
NORTHEASTERN CHARLOTTE AND NORTHEASTERN HALIFAX
COUNTIES UNTIL 415 PM EDT...
AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR CHARLOTTE COURT HOUSE...MOVING
EAST AT 25 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH IS EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
FRIDAY EVENING FOR SOUTHEASTERN VIRGINIA.
LAT...LON 3704 7845 3697 7859 3700 7880 3714 7872
3719 7864 3716 7862 3714 7859 3715 7855
3712 7851 3710 7850 3709 7848 3708 7845
TIME...MOT...LOC 1937Z 280DEG 22KT 3707 7864Special weather statement, Jun 22, 3:42 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
342 PM EDT FRI JUN 22 2012
VAZ014-WVZ044-045-222015-
MONTGOMERY VA-GREENBRIER WV-MONROE WV-
342 PM EDT FRI JUN 22 2012
...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR
NORTHEASTERN MONTGOMERY...SOUTHEASTERN GREENBRIER
AND EASTERN MONROE COUNTIES UNTIL 415 PM EDT...
AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM ALLEGHANY TO ZENITH...OR ALONG A LINE EXTENDING FROM WHITE
SULPHUR SPRINGS TO 6 MILES SOUTH OF UNION...AND MOVING EAST AT 25
MPH.
WIND GUSTS UP TO 30 MPH IS EXPECTED WITH THESE STORMS. EXPECT
FREQUENT CLOUD TO GROUND LIGHTNING. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INSIDE A
STURDY SHELTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
FRIDAY EVENING FOR WEST CENTRAL VIRGINIA AND SOUTH CENTRAL WEST
VIRGINIA.
LAT...LON 3778 8021 3769 8029 3765 8028 3763 8022
3757 8032 3754 8033 3753 8028 3751 8030
3745 8041 3734 8026 3731 8026 3731 8026
3734 8036 3737 8033 3746 8041 3742 8048
3748 8052 3743 8066 3781 8026 3781 8022
TIME...MOT...LOC 1938Z 281DEG 20KT 3775 8026 3748 8054
RABSpecial weather statement, Jun 22, 3:42 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
342 PM EDT FRI JUN 22 2012
WVZ044-045-222015-
GREENBRIER WV-MONROE WV-
342 PM EDT FRI JUN 22 2012
...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR SOUTHEASTERN GREENBRIER AND EASTERN MONROE
COUNTIES UNTIL 415 PM EDT...
AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM ALLEGHANY TO ZENITH...OR ALONG A LINE EXTENDING FROM WHITE
SULPHUR SPRINGS TO 6 MILES SOUTH OF UNION...AND MOVING EAST AT 25
MPH.
WIND GUSTS UP TO 30 MPH IS EXPECTED WITH THESE STORMS. EXPECT
FREQUENT CLOUD TO GROUND LIGHTNING. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INSIDE A
STURDY SHELTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
FRIDAY EVENING FOR WEST CENTRAL VIRGINIA AND SOUTH CENTRAL WEST
VIRGINIA.
LAT...LON 3778 8021 3769 8029 3765 8028 3763 8022
3757 8032 3754 8033 3753 8028 3751 8030
3745 8041 3734 8026 3731 8026 3731 8026
3734 8036 3737 8033 3746 8041 3742 8048
3748 8052 3743 8066 3781 8026 3781 8022
TIME...MOT...LOC 1938Z 281DEG 20KT 3775 8026 3748 8054
RABSpecial weather statement, Jun 22, 4:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
402 PM EDT FRI JUN 22 2012
VAZ058-059-222045-
CHARLOTTE VA-HALIFAX VA-
402 PM EDT FRI JUN 22 2012
...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR
SOUTH CENTRAL CHARLOTTE AND SOUTHEASTERN HALIFAX
COUNTIES UNTIL 445 PM EDT...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR VIRGILINA...MOVING EAST AT 30
MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH IS EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TURBEVILLE... VIRGILINA...
CLUSTER SPRINGS... ALTON...
HITESBURG...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
FRIDAY EVENING FOR SOUTH CENTRAL VIRGINIA.
LAT...LON 3669 7868 3668 7870 3660 7872 3658 7871
3656 7874 3654 7874 3654 7908 3662 7908
3670 7865 3669 7865
TIME...MOT...LOC 1959Z 264DEG 25KT 3657 7884The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:23 PM EDT | Special Weather Statement | RNK | Tazewell | 52 min |
| Jun 21, 10:59 PM EDT | Special Weather Statement | RNK | Bath | 46 min |
| Jun 22, 12:43 PM EDT | Special Weather Statement | RNK | Patrick | 32 min |
| Jun 22, 1:38 PM EDT | Special Weather Statement | RNK | Henry, Patrick, Pittsylvania, City of Martinsville | 52 min |
| Jun 22, 1:55 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania | 55 min |
| Jun 22, 1:58 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 62 min |
| Jun 22, 2:38 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 67 min |
| Jun 22, 2:45 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Henry, Pittsylvania, City of Danville | 60 min |
| Jun 22, 2:55 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 50 min |
| Jun 22, 3:10 PM EDT | Special Weather Statement | RNK | Charlotte | 20 min |
| Jun 22, 3:41 PM EDT | Special Weather Statement | RNK | Charlotte | 34 min |
| Jun 22, 4:12 PM EDT | Special Weather Statement | RNK | Bath | 33 min |
| Jun 22, 4:15 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 30 min |
| Jun 22, 4:34 PM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 41 min |
| Jun 22, 4:58 PM EDT | Special Weather Statement | RNK | Franklin | 47 min |
| Jun 22, 5:03 PM EDT | Severe Thunderstorm Warning | RNK | Roanoke, City of Roanoke, City of Salem | 42 min |
| Jun 22, 5:12 PM EDT | Special Weather Statement | RNK | Bedford, Botetourt | 48 min |
| Jun 22, 5:39 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 66 min |
| Jun 22, 5:42 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 63 min |
| Jun 22, 6:10 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 65 min |
| Jun 22, 12:32 PM EDT | Special Weather Statement | RNK | Wilkes | 58 min |
| Jun 22, 1:14 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Watauga, Wilkes | 61 min |
| Jun 22, 2:47 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Wilkes, Yadkin | 73 min |
| Jun 22, 6:39 PM EDT | Special Weather Statement | RNK | Watauga | 51 min |
| Jun 21, 9:18 PM EDT | Special Weather Statement | RNK | Greenbrier | 57 min |
| Jun 21, 9:25 PM EDT | Special Weather Statement | RNK | Monroe | 65 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.